Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 28, 2016, 2:13 PM CDT for Mayes County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 28, 2016, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS84 KTSA 281913 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 213 PM CDT THU JUL 28 2016 OKZ061-062-281945- ROGERS OK-MAYES OK- 213 PM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND EAST CENTRAL ROGERS COUNTIES UNTIL 245 PM CDT... AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF PRYOR...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... PRYOR... PRYOR CREEK... ADAIR... FOYIL... SPORTSMEN ACRES COMMUNITY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 266. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TULSA. && LAT...LON 3644 9553 3646 9524 3624 9517 3620 9552 TIME...MOT...LOC 1912Z 350DEG 11KT 3636 9535 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 28, 12:36 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 28, 12:36 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1236 PM CDT THU JUL 28 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widely scattered showers and thunderstorms will be possible this afternoon, with the northeast Oklahoma and northwest Arkansas sites most likely to see a storm in the vicinity. A complex of showers and storms is expected to develop to our northwest this evening and move southeast, possibly affecting our terminals late tonight into Friday morning. VFR conditions will prevail outside of thunderstorm areas. && .PREV DISCUSSION... /Issued 1107 AM CDT THU JUL 28 2016/ DISCUSSION... Small convective complex across southeast Kansas continues to drop south, so have raised pops this afternoon across parts of northeast Oklahoma. Elsewhere, expect overall convective coverage this afternoon to be less than the past couple days. Have made some minor adjustments to afternoon temperatures as well. Update on the way. TSA Watches/Warnings/Advisories... OK...None. AR...None. SHORT TERM...05 LONG TERM....22 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Jul 28, 1:04 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 104 PM CDT THU JUL 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 104 PM CDT THU JUL 28 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...WITH THE GREATEST STORM COVERAGE AND INTENSITY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONE OR TWO OF THESE STORMS MAY BREIFLY BECOME SEVERE...WITH DAMAGING WINDS TO NEAR 60 MILES AN HOUR POSSIBLE. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP WELL TO OUR NORTHWEST THIS AFTERNOON AND EVENING. THIS STORM COMPLEX WILL MOVE SOUTHEAST AND ENTER NORTHEAST OKLAHOMA LATE TONIGHT. THE COMPLEX WILL LIKELY BE ON A WEAKENING TREND BY THE TIME IT ARRIVES...BUT SOME POTENTIAL WILL EXIST FOR DAMAGING WINDS TO AROUND 60 MILES AN HOUR ACROSS PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY MORNING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE THUNDERSTORM COMPLEX WEAKENS OVER THE REGION. ADDITIONAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AND POSSIBLY SATURDAY NIGHT AS WELL AS UPPER LEVEL NORTHWESTERLY FLOW CONTINUES OVER THE PLAINS. A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD BACK OVER THE SOUTHERN PLAINS NEXT WEEK. THIS WILL ALLOW FOR A RETURN OF HOT AND HUMID CONDITIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 28, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 213 PM CDT THU JUL 28 2016 OKZ061-062-281945- ROGERS OK-MAYES OK- 213 PM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND EAST CENTRAL ROGERS COUNTIES UNTIL 245 PM CDT... AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF PRYOR...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... PRYOR... PRYOR CREEK... ADAIR... FOYIL... SPORTSMEN ACRES COMMUNITY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 266. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TULSA. && LAT...LON 3644 9553 3646 9524 3624 9517 3620 9552 TIME...MOT...LOC 1912Z 350DEG 11KT 3636 9535
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:34 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jul 28, 2:16 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Jul 28, 2:47 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jul 28, 3:10 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 28, 4:39 PM CDT | Special Weather Statement | TSA | Kay | 51 min |
| Jul 28, 5:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Jul 28, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 31 min |
| Jul 28, 5:39 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 2 hr |
| Jul 28, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 28 min |
| Jul 28, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 24 min |
| Jul 28, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa, Wagoner | 37 min |
| Jul 28, 6:17 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Jul 28, 6:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jul 28, 6:40 PM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| Jul 28, 6:47 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Jul 27, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 37 min |
| Jul 27, 7:41 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 28, 5:11 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.